Thanks Thanks:  0
Likes Likes:  0
Results 1 to 6 of 6

Thread: Almost back to normal!!!!

  1. #1

    Default Almost back to normal!!!!

    A quick update on my recovery. I am finally back to work (as we speak actually) and have had my first check up and everything is good (except for a small infection but I have meds for it). So I am pretty much medically cleared and am waiting for my hair to grow back to its full length and this issue will be past me medically.

    Mentally has been ok. I keep trying to go on websites and read books on anuerysms and I am starting to see the % of these cases. And the more I read them the more confused I get due to less than 1% of people come out like me as quick as I did. But obviously it just wasnt my time to go.

    Anyways, everything is going good and now that Im back at work I will have a steady internet use (until I get mine back next month) so I can be more active again.

    Since this is a TS site, heres a question. When I was in the hospital the doctors and nurses gave me dopamine(spelling) to raise or lower my heart rate and I noticed that my tics were worse during those few days. Any idea if that is related?
    The other day at a local grocery store, I saw a rack with books on it and one of them said, "pregancy for dummies"............

  2. #2
    Join Date
    Mar 2005
    Location
    Ontario
    Posts
    962

    Default Almost back to normal!!!!

    Adam:

    I am unable to answer your question about the med's but wanted to wish you the best.

    I am so glad that you are doing better and beginning to return to your normal daily cycle.

    The the Doctor's offer any advice for you for the future? I hope you do not ever have to go through it again.

    Take care :D
    PJK

  3. #3
    Join Date
    Apr 2005
    Location
    Ottawa, Canada
    Posts
    5,870

    Default Almost back to normal!!!!

    Adam,

    It's good to hear about your improvement and return to normal activity.

    Your question about the administration of dopamine is an interesting one and deserves further investigation.

    My understanding is that there are dopamine receptors in the heart and that dopamine increases cardiac contractile force without changing heart
    rate or blood pressure.

    Dopamine is also considered the engine that fuels Tourette tics, so increased blood levels of dopamine might result in increased tic activity.

    This is my own speculation as a layman but I will research the subject and get back to you.

    Don't be a stranger! 8)

  4. #4
    Join Date
    Jun 2005
    Location
    St. John's NL
    Posts
    1,147

    Default Almost back to normal!!!!

    Hi Adam

    I am so glad to hear you are getting well. We have missed having you on line so take your time and recover and we'll continue to look forward to you joining in when you can. I'm with Steve on his analysis of the reaction to the increased dopamine... stay tuned I bet Steve will be back with the "facts" :D

    take care and keep us updated
    Janet, mom of 4

    TSFC Homepage


    "Intelligence is always increasing; accommodation allows your intelligence to do what it has always done." Cassie Green, Washington College

  5. #5
    Join Date
    Jan 2004
    Posts
    557

    Default Almost back to normal!!!!

    Dopamine cannot cross the blood-brain barrier. In other words, any dopamine that goes into your blood system will not go into the central nervous system and does not affect the level of dopamine in your neurotransmitters.

    People with Parkinson's do not have enough dopamine. Since dopamine cannot be administered directly to make up for the deficitis, they use another approach. The medications that are used to treat Parkinson's include 'dopamine precursors.' These are substances that can cross the blood-brain barrier and then get changed into dopamine. Other drugs can mimic dopamine, stop the breakdown of dopamine or can help to increase the amount of dopamine that is released.

    This makes me wonder if there was something else administered with the dopamine that you got that helped to stop the breakdown of the dopamine that could have crossed the blood-brain barrier and affected the amount of dopamine in your brain.
    Cathy
    Forum Moderator
    TSFC Homepage

  6. #6

    Default Almost back to normal!!!!

    Well, I will admit it was during my angeograms and I usually wasnt in a "clear" state of mind due to alot of meds being in me but I thought they said dopamine and I had heard some theories of the cause of TS about 5 years ago being TS is caused by an imbalance in enzymes in the brain and maybe either dopamine or like seritonin were the cause. But again, maybe it was true dopamine or she said dopamine but meant something different. Im just curious cause I had heard of this related with TS before. (but that was about 5 or 6 years ago)

    Now, my tic did increase but this was right about when I was becoming fully awake after surgery and all the meds I was on, maybe my tics were just acting up due to all the trauma and excitment, like they have done before. So I guess I really dont know, I just wish I had ask more questions about TS at the time to see what they thought. The only time I ever brought it up was when they asked about any meds I was on or if I had any disease/disorders.
    The other day at a local grocery store, I saw a rack with books on it and one of them said, "pregancy for dummies"............

Similar Threads

  1. How do I know if these are tics or normal behaviour?
    By fsvgdj in forum TICS Overview
    Replies: 14
    Last Post: April 11, 2006, 05:51 PM
  2. AVENUE Q and the 'normal people' concept
    By tourettetiger in forum Across The Fence
    Replies: 6
    Last Post: December 6, 2005, 02:47 AM

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •